Illinois, 2003Damaging Wind in Illinois, July 18, 2003
July 18, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 3:00 AM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Jul 18, 3:00 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT FRI JUL 18 2003
.DISCUSSION...
NORTHWEST FLOW ALOFT CONTINUES ACROSS THE AREA...AND WILL PERSIST
THRU NEXT WEEK...240H MRF IS FCST 10C TEMP AT 850MB.
AT THIS TIME...FEW SCT TSTMS ACROSS NRN IL...MO REMAIN DRY.
SURFACE FRONT CURRENTLY UP ACROSS CENTRAL IOWA...WILL SLOWLY MOVE
SOUTHWARD TODAY. TSTMS WILL DEVELOP ALONG THIS FRONT AND ALONG
OUTFLW BNDRY. LIS ARE IN THE -4 TO -8 RANGE.
BEST CHC WILL BE IN THE MORNING IN NE AND ACRS CNTRL MO THIIS AFTN.
SAT LOOK RATHER DRY...NOT RULLING OUT AN ISOLATED SHOWERS AND TSTMS.
ANOTHER SFC FRNT WILL CRS THE AREA ON SUNDAY AND SUNDAY NIGHT.
SFC HIGH WILL SLOWLY BUILD-UP ACRS THE AREA. UPPER LOW IN THE SE
CANADA WILL INTENSIFY AND WILL BRING COOL AMS ACRS THE REAGION.
TEMPS FOR THE ENTIRE WEEK WILL BE IN THE MID TO UPPER 80S.
ALSO THE DEWPOINT WILL DROP IN THE UPPER 50S INTO THE LOWER 60S.
MEXS TEMPS SEEMS A FEW DGRS OFF...RISE THEM A BIT.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
ACQUAVIVA
Hazardous weather outlook, Jul 18, 5:05 AM CST, 4 hours 10 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
605 AM CDT FRI JUL 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE
FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA.
STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN
ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL
AND FEW TORNADOS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST
LOUIS METRO AREA AND DOWN TO STE GENEVIEVE.
THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO
ST LOUIS AND FROM FARMINGTON TO HANNIBAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
ACQUAVIVA
In the hours before
Local storm report, Jul 18, 7:05 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 AM 1N RAMSEY IL WIND DAMAGE
07/18/03 FAYETTE TREES DOWNED. ROOF OF
BARN BLOWN OFF.REPORTED
BY SEVERE WEATHER
SPOTTERS.
0725 AM MT STERLING IL WIND DAMAGE
07/18/03 BROWN TREES DOWNED. POWER LINES
DOWNED.
0745 AM WORDEN IL WIND DAMAGE
07/18/03 MADISON NUMEROUS TREES AND POWER
LINES DOWNED. FROM COUNTY
SHERIFFLocal storm report, Jul 18, 7:58 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM PITTSFIELD IL WIND DAMAGE
07/18/03 PIKE 1 FOOT TREE LIMBS DOWN.
REPORTED BY SEVERE
WEATHER SPOTTERS. TIME
APPROXIMATE.Local storm report, Jul 18, 8:27 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM ST. CHARLES MO 70 MPH WIND GUST
07/18/03 ST CHARLES 54 KNOT WIND GUST FROM
SMARTT FIELDLocal storm report, Jul 18, 8:42 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 AM OFALLON MO 60 MPH WIND GUST
07/18/03 ST CHARLES AND 1/4 INCH HAIL FROM A
STORM SPOTTER.Special weather statement, Jul 18, 9:00 AM CST, 15 minutes before
ILC005-013-027-051-083-119-121-133-157-163-189-MOC007-019-027-051-
055-071-073-093-099-113-123-135-137-139-151-163-173-179-183-186-187-
189-219-221-510-181545-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CDT FRI JUL 18 2003
...SEVERE THUNDERSTORM WATCH NUMBER 756 HAS EXPIRED...
...SEVERE THUNDERSTORM WATCH NUMBER 757 HAS BEEN CANCELLED...
SEVERE THUNDERSTORM WATCH NUMBER 756 THAT COVERED NORTHEAST
MISSOURI AND PARTS OF WEST AND SOUTHWEST ILLINOIS HAS BEEN ALLOWED
TO EXPIRE AT 1000 AM.
SEVERE THUNDERSTORMS WATCH NUMBER 757 THAT COVERED PARTS OF
CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS HAS BEEN
CANCELLED. SOME OF THE COUNTIES THAT WERE COVERED IN THIS WATCH ARE
NOW IN SEVERE THUNDERSTORM WATCH NUMBER 758 THAT COVERS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.
CONSULT THE LATEST AREAL OUTLINE...STLSLSMO AND CHISLSIL...FOR
DETAILS CONCERNING WATCH NUMBER 758.
JPK
Local storm report, Jul 18, 9:06 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1002 AM KIRKWOOD MO WIND DAMAGE
07/18/03 ST LOUIS TREES DOWNED. STREET
FLOODING. REPORTED BY ST
LOUIS COUNTY EMERGENCY
MANAGEMENT AGENCY.Thunderstorm Wind, Clinton
- When
- July 18, 9:15 AM CST
- Where
- Clinton County, Trenton
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.600, -89.683
The County Sheriff reported numerous trees and power lines down in and around Trenton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 18, 20031 injured · $4.0 million · 70 kt wind · 10 events
- Hail and Damaging Winds in Iowa, July 18, 2003$1.3 million · 70 kt wind · 8 events
- Flash Flood and Damaging Winds in Georgia, July 18, 2003$110,000 · 52 kt wind · 3 events
- Lightning Strike in Pennsylvania, July 18, 20036 injured · 1 event
- Tropical Storm in Guam, July 18 to 19, 2003$95,000 · 1 event
- Hail in Iowa, July 18, 2003$90,000 · 3 in hail · 2 events
- Hail and Damaging Wind in North Carolina, July 18, 2003$70,000 · 55 kt wind · 3 events
- Damaging Wind in South Carolina, July 18, 2003$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 18 to 19, 2003$35,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Arkansas, July 18 to 19, 2003$30,000 · 65 kt wind · 3 events
- Tornado in North Dakota, July 18, 2003F1 · 1 event
- Damaging Wind in Missouri, July 18, 20033 injured · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376146.